Alert archive / Puerto Rico / Flash Flood Watches in 2006

Flash Flood Watch 3, NWS JSJ

April 5, 2006

NWS JSJ issued this flash flood watch at Apr 5, 2006, 5:12 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 5, 2006, 5:12 PM CDT (22:12 UTC)
Expired
Apr 5, 2006, 10:51 PM CDT
In force
6 hr
Issued by
NWS JSJ
Flood severity
None

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGCA62 TJSJ 052212
FFASJU

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SAN JUAN PR
612 PM AST WED APR 5 2006

PRZ008>010-060600-
/O.NEW.TJSJ.FF.A.0003.060405T2212Z-060406T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHWEST-WESTERN INTERIOR-MAYAGUEZ AND VICINITY-
INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...AGUADILLA...CAMUY...
HATILLO...ISABELA...QUEBRADILLAS...ADJUNTAS...LARES...LAS MARIAS...
MARICAO...SABANA GRANDE...SAN SEBASTIAN...UTUADO...AGUADA...ANASCO...
HORMIGUEROS...MAYAGUEZ...MOCA...RINCON...SAN GERMAN
612 PM AST WED APR 5 2006

...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM AST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF WESTERN...NORTHWESTERN...AND
  WESTERN INTERIOR PUERTO RICO.

* UNTIL 2 AM AST THURSDAY

* INCLUDING THE RIO CULEBRINAS BASIN

* FLOODING OF RIO CULEBRINAS...ITS TRIBUTARIES...AND ADJACENT
  AREAS IS POSSIBLE THIS EVENING AND EARLY TONIGHT.

AT 6 PM...NWS DOPPLER RADAR INDICATED ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS PRODUCING MODERATE TO HEAVY RAIN MOVING ACROSS
NORTHWEST SECTIONS OF PUERTO RICO...AND DUMPING ADDITIONAL RAIN
ACROSS THE CULEBRINAS BASIN. SPOTTER REPORTS FROM THE AREA...AND
USGS RIVER SENSORS SHOW RIO CULEBRINAS RISING RAPIDLY...AND IT MAY
FLOW OUT OF ITS BANKS AT SEVERAL LOCATIONS DURING THE NEXT HOURS.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY
RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU
ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...
ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP
INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED
OR IF A FLASH FLOOD WARNING IS ISSUED.

PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE
POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE
CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. THE
HEAVY RAIN COULD ALSO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN.

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT
HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV.

$$

70
1 follow-up statement
000 
WGCA62 TJSJ 060351
FFASJU

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN JUAN PR
1151 PM AST WED APR 5 2006

PRZ008>010-060500-
/O.CAN.TJSJ.FF.A.0003.000000T0000Z-060406T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHWEST-WESTERN INTERIOR-MAYAGUEZ AND VICINITY-
INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...AGUADILLA...CAMUY...
HATILLO...ISABELA...QUEBRADILLAS...ADJUNTAS...LARES...LAS MARIAS...
MARICAO...SABANA GRANDE...SAN SEBASTIAN...UTUADO...AGUADA...ANASCO...
HORMIGUEROS...MAYAGUEZ...MOCA...RINCON...SAN GERMAN
1151 PM AST WED APR 5 2006

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF WESTERN...NORTHWESTERN...AND
WEST INTERIOR PUERTO RICO HAS BEEN CANCELLED. 

AT 1145 PM...THE DOPPLER WEATHER RADAR INDICATED THAT RAINFALL
ACROSS THESE AREA HAVE DIMINISHED AND CONTINUE TO QUICKLY MOVE
AWAY FROM THESE MUNICIPALITIES. THE U.S.G.S. RIVER SENSORS ALSO
INDICATED THAT THE WATER LEVELS ALONG THE RIO CULEBRINAS AND ALL 
ASSOCIATED TRIBUTARIES HAVE BEGUN TO SUBSIDE. NO ADDITIONAL HEAVY
RAINFALL OR SIGNIFICANT FLOODING IS EXPECTED ACROSS THESE AREAS
FOR NOW...THEREFORE THE FLASH FLOOD WATCH HAS BEEN CANCELLED.

$$
RAM

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood watch went out at Apr 5, 3:21 PM CDT, 1 hour 51 minutes earlier.

Area forecast discussion, Apr 5, 3:21 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
421 PM AST WED APR 5 2006

.DISCUSSION...SHOWERS AND ISOLATED THUNDERSTORMS ONCE AGAIN STROKE
THE SAN JUAN METROPOLITAN AREA AND MOST OF THE WESTERN INTERIOR
AND NORTHWEST SECTIONS OF THE ISLAND FOR TWO CONSECUTIVE DAYS. ESTIMATES
RAINFALL AMOUNTS FROM THESE SHOWERS AND STORMS WERE FROM ONE TO
TWO INCHES OVER THE NORTHWEST PARTS OF PUERTO RICO WHILE THE
NORTHEAST...ESPECIALLY EL YUNQUE...RECEIVED MORE THAN FOUR INCHES
IN A THREE HOURS PERIOD.
SHOWERS HAVE BEGUN TO DIMINISH AND ONLY ISOLATED SHOWERS AT THIS
TIME ARE AFFECTING THE NORTHWEST REGION OF THE ISLAND.
A FEW SHOWERS COULD BE EXPECTED ACROSS THE NORTHEAST SECTION OF
PUERTO RICO LATE TONIGHT AS THE WIND TEND TO SHIFT MORE EASTERLY
DURING THE EVENING HOURS.

&&

.SYNOPSIS...AN UPPER TROUGH ORIGINATING FROM A BROAD CYCLONIC CIRCULATION
OVER THE NORTHEAST UNITED STATES DIGS DEEP INTO THE WEST CARIBBEAN DRAWING
MID TO UPPER LEVEL MOISTURE FROM THE EASTERN PACIFIC AND SOUTH AMERICA AND
SPREADING IT NORTH NORTHEASTWARD ACROSS THE LOCAL AREA AT LEAST
THOUGH THURSDAY AFTERNOON.

WEST OF THIS MOISTURE PLUME...UPPER LEVEL CONFLUENCE IS ENHANCING
SUBSIDENCE FROM NICARAGUA TO THE YUCATAN PENINSULA AT THE PRESENT
TIME BUT THIS UPPER TROUGH WILL PULL EASTWARD ALLOWING MID TO UPPER
LEVEL RIDGING TO BUILD ACROSS THE LOCAL REGION OVER THE NEXT
COUPLE OF DAYS WHICH WILL LEAD TO A DECREASE ON THE SHOWER AND
THUNDERSTOM ACTIVITY THAT WE HAVE SEEN OVER THE PAST TWO DAYS. THE
WEEKEND LOOKS SO FAR DRIER AND EVEN PLEASANT FOR BOTH SATURDAY AND
SUNDAY COMPARE TO PREVIOUS WEEKEND WHERE WE SAW FLOODING CONDITIONS
OVER SEVERAL AREAS ACROSS THE ISLAND. HOWEVER...ISOLATED AND
SCATTERRED SHOWERS AND ONE OR TWO THUNDERSTORMS ARE POSSIBLE
DURING THE AFTERNOON HOURS.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  74  83  74  83 /  60  70  40  40
STT  76  82  76  82 /  40  60  40  40

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&

17
Hazardous weather outlook, Apr 5, 7:50 AM CDT, 9 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE SAN JUAN PR
850 AM AST WED APR 5 2006

PRZ001>013-AMZ710>750-061000-
850 AM AST WED APR 5 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.

.TODAY AND TONIGHT...MOISTURE WILL INCREASE TODAY PRODUCING
CONDITIONS FAVORABLE FOR THE GENERATION OF AFTERNOON SHOWERS AND
THUNDERSTORMS IN WESTERN PUERTO RICO. THESE STORMS WILL BE
CAPABLE OF GENERATING URBAN AND SMALL STREAM FLOODING.

.DAYS TWO THROUGH SEVEN...MOISTURE WILL REMAIN HIGH ON THURSDAY AND
CONTINUE TO AFFECT THE LOCAL AREA THROUGH SATURDAY. THIS WILL
PRODUCE CONDITIONS FAVORABLE FOR THE GENERATION OF AFTERNOON SHOWERS
AND THUNDERSTORMS IN WESTERN PUERTO RICO WHICH WILL BE CAPABLE OF
GENERATING URBAN AND SMALL STREAM FLOODING EACH OF THOSE DAYS. NO
OTHER HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

VIZ001-002-AMZ710>730-061000-
850 AM AST WED APR 5 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.

.TODAY AND TONIGHT...MOISTURE WILL INCREASE TODAY AND PRODUCE
CONDITIONS FAVORABLE FOR THE GENERATION OF AFTERNOON SHOWERS AND
POSSIBLY A THUNDERSTORM.

.DAYS TWO THROUGH SEVEN...MOISTURE WILL REMAIN HIGH ON THURSDAY AND
CONTINUE TO AFFECT THE LOCAL AREA THROUGH SATURDAY. THIS WILL
PRODUCE CONDITIONS FAVORABLE FOR THE GENERATION OF SHOWERS AND
THUNDERSTORMS WHICH MAY PRODUCE LOCALIZED GUT FLOODING. NO OTHER
HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS MAY BE REQUIRED.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.

SNELL

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 12:59 PM CDTFlash Flood WarningJSJ19 hr
Apr 5, 5:40 PM CDTMarine Weather StatementJSJ7 hr

Nearby

Flash Flood Watches in Puerto Rico, 2006Every flash flood watch in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.